Police have issued a public health alert over a potentially deadly drug called 'Serial Killer' which is being sold in the city.
Organisations which help drug addicts said ecstasy tablets mixed with other substances could induce a fatal overdose are being dealt in the city.
South Yorkshire Police has now warned the city's revellers to steer clear of the substance.
A spokesperson said: "We would advise against the taking of any illegal substance as the health implications can be serious and put you at risk.
"If you have concerns about any substance you or someone else might have taken, please seek medical attention.
"There is support available through Sheffield Drug and Alcohol/Domestic Abuse Coordination Team and other specialist agencies."
The alert comes after previous warnings that the tablets could cause a range of serious health problems - including heart palpitations and frothing at the mouth - before death.
A warning posted last week on the Sheffield Recovery Community Facebook page said: "The Drug and Alcohol/Domestic Abuse Coordination Team and Sheffield Treatment and Recovery Team have received information which suggests that ecstasy tablets may be being sold in Sheffield which contains other substances which could cause stimulant overdose and potentially be fatal.
"These tablets can also go by the name of ‘Serial Killer’.
"If you think you or anyone else has become ill as a result of drug use call 999 immediately and stay with the person until the ambulance arrives."
Today's appeal comes after an unrelated incident where popular Sheffield student Joana Burns died aged just 22 after taking MDMA - a form of ecstasy - on a night out in Sheffield in June last year.
Friends said she had taken the drug for the first time at The Foundry in the University of Sheffield's Students' Union building on Glossop Road.
Police said 'a large amount of drugs had been seized' by the security team on the night and described in a report how the 'drugs bin was overflowing and 98 packages of powder and 36 packages of tablets were recovered from within.'
The University of Sheffield Students Union has also echoed the warning issued by DACT and START.
In a statement, they said the union has 'zero tolerance to drugs' and urged the public to take on board 'drug harm reduction' advice issued by both organisations.
The advice issued by DACT and START is as follow:-
Harm Reduction advice for anyone using Ecstasy tablets
• Don’t use drugs from unknown sources
• Do not use alone
• Start with a small amount, e.g. 1/4 a pill – wait at least two hours before taking any more, give it time to work
• Tell others what you believe you are taking
• Do not mix substances – especially with alcohol
• Drink small sips of non-alcoholic drinks – water or isotonic drinks, but do not exceed one pint of liquid per hour.
Signs of a stimulant overdose:
• Heart palpitations
• Frothing at the mouth
• Eyes rolling
• Chest pain